MAUDE Adverse Event Report: ANGIODYNAMICS, INC SOFT-VU SIZING ANGIOGRAPHIC CATHETER; SOFT-VU SIZING ANGIOGRAPHIC CATHETER,

ANGIODYNAMICS, INC SOFT-VU SIZING ANGIOGRAPHIC CATHETER; SOFT-VU SIZING ANGIOGRAPHIC CATHETER,
Catalog Number H787107120045
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 03/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause of this incident is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on march 23, 2018: during an angiographic procedure, it was noted the tip of the angiographic catheter had fractured off inside of the patient.The tip was successfully removed.It was reported the patient suffered no permanent harm or injury due to this event, it was reported the defective disposable device is not available for return to the manufacturer as it was disposed of by the user.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.However, based on photographs provided by the user, the customer's reported complaint description of a tip fracture is confirmed.Although the complaint description is confirmed, a defintive root cause cannot be determined as there was no device evaluation performed.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number, contains the following statements: potential adverse effects: emboli, death.Warnings: never advance or retract an angiographic catheter or guidewire against resistance.This may result in damage to the vessel, the product, or both.Reshaping of catheter tip is not recommended.Physical damage to the catheter material can result when exposed to heat.Do not leave curved tipped catheters straightened over guidewires for extended periods of time.This will result in failure of the catheter tip to re-form to its intended shape.Always use a guidewire to remove the catheter from the vasculature.Failure to do so may result in damage to the vessel, puncture site, product, or all three.When retracting catheters, great care must be taken to avoid exerting excessive pressure at the groin entry site.Excessive pressure may result in damage to the vessel, the catheter, or both.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint #: (b)(4).

Brand Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER
Common Device Name
SOFT-VU SIZING ANGIOGRAPHIC CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key7411789
Report Number1319211-2018-00035
Device Sequence Number16514486
Product Code DQO
UDI-Device IdentifierH787107120045
UDI-PublicH787107120045
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/30/2018
Device Catalogue NumberH787107120045
Device Lot Number4962379
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2018
Supplement Date Received by Manufacturer03/23/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;